Publication date: Dec 30, 2023
Myasthenia gravis (MG) caused by COVID-19 vaccine had been reported, but the clinical course of new-onset ocular MG had never been described. We would like to document the clinical course of a patient with new-onset ocular MG which was caused by Pfizer-BioNTech COVID-19 vaccine. A 39-year-old woman noticed diplopia one week after she accepted the first dose of Pfizer- BioNTech COVID-19 vaccine. Diagnosis of ocular MG was made after investigation. Despite intravenous immunoglobulins, pyridostigmine and prednisolone therapy, she had no improvement until 10 days after treatment. She then rapidly improved, and almost fully recovered in the following 10 days. We had observed this patient for 8 months. After tapering off steroid, she remained stable to date, though she still suffered from transient diplopia on awakening. No matter the symptoms at onset, the clinical course or the response to steroid therapy was identical to ocular MG that we had ever known. Ocular MG caused by COVID-19 vaccine could probably be an iatrogenic life-long disease.
|disease||MESH||Ocular Myasthenia Gravis|